MAUDE Adverse Event Report: BIOS SPLENDOR X ALEX + ND:YAG; FAMILY OF SQUARE EPIL (ALEX, ALEX2, ND:YAG, ALEX+ND:YAG),PRODUCT CODE: GEX

BIOS SPLENDOR X ALEX + ND:YAG; FAMILY OF SQUARE EPIL (ALEX, ALEX2, ND:YAG, ALEX+ND:YAG),PRODUCT CODE: GEX
Model Number SPLENDOR X ALEX + ND:YAG
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Burn(s) (1757); Insufficient Information (4580)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain, patient treatment settings, patient information, patient photo.Customer reported that after using the 20mm tip for treatment it makes an abnormal.Also after their patients (four) treatment they notice a burning sensation of treatment area.They also asked to have the tips replaced, size 5, 18 & 20mm.No error codes/messages.System user also stated that she uses another spx at a different site and it does not make this noise.Service engineer visited the facility following (b)(4) and tested the device.He advised: "could not confirm customer complaint.Verified alignment ok.Verified all power outputs within manufacturers specifications however found alex on the high side of acceptable range.Found 18x18 and 20x20 tips protective lens burnt.Removed and replaced protective lens.Removed and replaced dirty vacuum filter.Unit is ready to use and released to (b)(6)." according to the provided information there is no device malfunction found, but poor condition of the device or its component caused by user error based on inappropriate handling and/or and lack of timely maintenance and therefore can be a possible reason for ae.Since no essential information was received within period which is determined for reportability, lumenis is reporting this event to the fda in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.Since lumenis is not the legal manufacturer of the device, this case is non-reportable by lumenis.Nevertheless, all the information of this adverse event was sent to the legal manufacturer "bios".
 
Event or Problem Description
Lumenis received an adverse event report on 4 patients who sustained injury following treatment by spx device.Since the customer didn't provide even one incident form, these cases were treated in one single complaint.

Brand Name
SPLENDOR X ALEX + ND:YAG
Common Device Name
FAMILY OF SQUARE EPIL (ALEX, ALEX2, ND:YAG, ALEX+ND:YAG),PRODUCT CODE: GEX
Manufacturer (Section D)
BIOS
s.r.l. via guido rossa 10/12
vimodrone (mi) 20090, it, 20090
IT  20090
MDR Report Key18901503
Report Number3020611964-2024-00001
Device Sequence Number9050512
Product Code GEX
UDI-Device Identifier08052049500067
UDI-Public08052049500067
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2024
Report Date (Section F) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberSPLENDOR X ALEX + ND:YAG
Device Catalogue NumberGA-5000000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/15/2023
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer03/14/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic
Date Report Sent to FDA03/14/2024